Alert archive / Delaware / Special Weather Statements in 2015

Special Weather Statement, NWS Philadelphia/Mount Holly

July 2, 2015Sussex County, Delaware

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 2, 2015, 10:28 AM EDT for Sussex County, Delaware. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2015, 10:28 AM EDT (14:28 UTC)
Expired
Jul 2, 2015, 11:15 AM EDT
In force
47 min
Issued by
NWS Philadelphia/Mount Holly

County Sussex County, DE

The radar

The Dover AFB radar (KDOX), 42 km from the middle of the area, began a volume at 14:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 2.5 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2015-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1286 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2015-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1286 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
859 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

257 
WWUS81 KPHI 021428
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1028 AM EDT THU JUL 2 2015
 
DEZ003-004-021515-
DELAWARE BEACHES-INLAND SUSSEX-
1028 AM EDT THU JUL 2 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SUSSEX COUNTY...

AT 1027 AM EDT...A STRONG THUNDERSTORM WAS NEAR SELBYVILLE...OR 10
MILES NORTHWEST OF OCEAN CITY...MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SELBYVILLE...MILLVILLE...OCEAN VIEW...FRANKFORD AND SOUTH BETHANY. 

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3849 7527 3850 7527 3857 7510 3859 7506
      3858 7506 3854 7505 3845 7505 3845 7525
TIME...MOT...LOC 1427Z 255DEG 30KT 3849 7517 
$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 2, 9:35 AM EDT, 53 minutes earlier.

Area forecast discussion, Jul 2, 9:35 AM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
935 AM EDT THU JUL 2 2015

.SYNOPSIS...
A COLD FRONT WILL STALL TO THE SOUTH OF OUR FORECAST AREA
WHILE A WEAK LOW PRESSURE WAVE MOVES ALONG IT TODAY. A HIGH
PRESSURE SYSTEM WILL SLIDE ACROSS NEW YORK STATE AND NEW
ENGLAND TONIGHT AND FRIDAY AS ANOTHER STRONGER WAVE
OF LOW PRESSURE FOLLOWS IN TANDEM SOUTH OF OUR FORECAST AREA.
AS ANOTHER HIGH PRESSURE SYSTEM BUILDS INTO THE GREAT LAKES
OVER THE WEEKEND, THE FRONTAL BOUNDARY IS EXPECTED TO
SAG FARTHER TO THE SOUTH. THE HIGH PRESSURE SYSTEM SHOULD
PASS ACROSS THE FORECAST AREA ON MONDAY. THEN A COLD FRONT FROM
THE NORTHERN PLAINS SHOULD REACH THE EASTERN GREAT LAKES BY
WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE COLD FRONT HAS STALLED RIGHT AROUND THE SOUTHERN DE STATE LINE.
AS THE LOW DEVELOPS AND SLIDES ALONG THE FRONT, WILL CONTINUE TO
SEE SHOWERS AND THUNDERSTORMS IN THE VICINITY OF THE FRONT. FOR
THE MOST PART THIS PRECIP SHOULD BE CONFINED TO THE SOUTHERN HALF
OF THE REGION, AND GENERALLY ONLY THROUGH LATE AFTERNOON, BUT
CONSIDERING THE UNCERTAINTY, HAVE NOT MADE ANY CHANGES TO POPS AT
THIS TIME. THERE IS NOT A SIGNIFICANT AMOUNT OF INSTABILITY, BUT
THERE SHOULD BE ENOUGH TO ALLOW FOR ISOLATED/SCATTERED
THUNDERSTORMS TO DEVELOP DURING TODAY AS WELL. PW VALUES INCREASE
TO 1.5-2.0 INCHES, SO ANY SHOWERS/THUNDERSTORMS WILL BE PRETTY
EFFICIENT RAIN PRODUCERS. ALTHOUGH THERE IS A FAIR AMOUNT OF
SHEAR, DUE TO THE LIMITED INSTABILITY, WE DO NOT EXPECT MUCH/IF
ANY SEVERE WEATHER, ALTHOUGH ANY THUNDERSTORMS COULD PRODUCE GUSTY
WINDS.

HIGHS ARE A BLEND OF MAV/MET MOS, MOSGUIDE, AND BLENDED 925 MB ECMWF
TEMPERATURES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
THE FRONT REMAINS STALLED OUT TO OUR SOUTH TONIGHT, WHILE THE LOW
PRESSURE THAT DEVELOPS DURING THE DAY MOVES EASTWARD ALONG THE FRONT
AND PASSES OFFSHORE OVERNIGHT. THERE REMAINS A COUPLE OF SHORT
WAVE/VORTICITY IMPULSES THAT WILL MOVE ACROSS THE AREA OVERNIGHT
WHICH SHOULD CONTINUE TO ALLOW SCATTERED SHOWERS TO DEVELOP ACROSS
PORTIONS OF THE AREA, MAINLY SOUTHERN NEW JERSEY AND THE DELMARVA.
INSTABILITY WANES EVEN MORE OVERNIGHT, BUT WE WILL KEEP ISOLATED
THUNDER IN THE FORECAST AS THERE MAY STILL BE SOME RUMBLES OF
THUNDER THROUGH THE NIGHT.

LOWS ARE A BLEND OF MAV/MET MOS AND MOSGUIDE.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
THE WRF-NMMB INITIALIZED BETTER IN THE EAST, WHILE THE GFS
INITIALIZED BETTER IN THE WEST AT 500MB. AT 850MB THE WRF-NMMB
WAS OVERALL BETTER WHILE IT WAS EQUAL BILLING AT 925MB. DP/DT
THE RIDGE OUT WEST CONTINUES TO VERIFY STRONGER WITH OVERALL
MORE AMPLITUDE TO THE 500MB FLOW. CONVERSELY THE DP/DT ON THE
FRIDAY SFC WAVE ON THE GFS WAS WEAKER.

THERE IS SLIGHTLY CLOSER MODELING CONSENSUS WITH THE LATE WEEK
SYSTEM. THERE IS STILL A WAY TO GO AS TO WHEN, BUT NONE OF
THE MODELS ARE DRY IN THIS PERIOD. APPLYING A CORRECTION FACTOR
OF TIMING, THE ECMWF APPEARS TOO SLOW GIVEN THAT NEARLY ALL OF THE
PLAYERS ARE ALREADY IN THE CONUS. THE GFS APPEARS TOO FAST GIVEN
THE HIGHER VERIFYING AMPLITUDE FLOW, WHILE THE WRF-NMMB MAY BE
SHOWING ITS NORTHWARD BIAS. ITS NOW THE FURTHEST NORTH MODEL.
PMDHMD SUGGESTS A GFS/ECMWF BLEND WHICH WE ARE FOLLOWING TO IRON
SOME OF THE DIFFERENCES. THE LATITUDINAL EXTENT HAS IMPLICATIONS
AS THERE WILL BE SOME HEAVY RAIN CLOSER TO THE WAVE TRAIN.

THUS ON FRIDAY WE SLOWED THE GFS SOLUTION DOWN BY ABOUT 6 HOURS
WHICH IS A BEST FIT TIMING. THUNDER WAS CLOSE TO PREDICTED 925MB
AND 850MB INSTABILITY ALOFT (SFC BASED CAPE NOT MUCH AT ALL) AND
NEAR SWODY2 DELINEATION. BECAUSE OF THE SLOWER ARRIVAL OF PCPN,
MAX TEMPS ARE HIGHER THAN GFS MOS.

FRIDAY NIGHT, GREATEST NORTHWESTWARD EXTENT OF PCPN CHANCES
IN OUR CWA. MENTION OF THUNDER WAS ONLY KEPT WELL SOUTH AGAIN
FOLLOWING SHOWALTER AND 925MB GUIDANCE.

FOR SATURDAY WE KEPT CHANCE POPS IN MOST OF OUR CWA AS A TIMING
HEDGE OF THE DEPARTING SFC LOW IN THE MORNING. ALSO
BECAUSE OF THE SHORT WAVE IN THE ALBEIT FLATTENING 500MB FLOW
FOR THE AFTERNOON. UNLESS ALL MODEL TIMING IS TOO SLOW, THE DAY
IN GENERAL SHOULD BE IMPROVING AS IT GOES ALONG. THE ONSHORE FLOW
WOULD KEEP COASTAL AREAS CLOUDIER LONGER.

THEN THE HOLIDAY WEEKEND IS EXPECTED TO IMPROVE SATURDAY NIGHT
AND SUNDAY AS THE WAVE MOVES OFFSHORE AND A HIGH PRESSURE SYSTEM
BUILDS IN FROM THE GREAT LAKES. THE SAME FOR MONDAY AS THE HIGH
DRIFTS ACROSS OUR CWA.

FOR THE REST OF THE LONG TERM, NOT MUCH CHANGE. OLD BOUNDARIES
NEVER SEEM TO GO AWAY IN THE SUMMER AND THE ECMWF IN PARTICULAR
BRINGS IT NORTHWARD ON TUESDAY. MEANWHILE, A COLD FRONT SHOULD
COME CLOSE ENOUGH TO US FROM THE GREAT LAKES TO BRING A SECOND
SOURCE OF THUNDERSTORMS FOR WEDNESDAY.

TEMPERATURES AT THE START OF THE HOLIDAY WEEKEND SHOULD AVERAGE
BELOW NORMAL. THIS CHANGES STARTING WITH THE DAYTIME
HIGHS ON SUNDAY AS THEY SHOULD BE AT OR ABOVE NORMAL FOR THE
REST OF THE LONG TERM. GIVEN WE REMAIN IN THE WESTERLIES, WHILE
WARM, IT DOES NOT LOOK OPPRESSIVELY HOT OR VERY HUMID.

&&

.AVIATION /14Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

PATCHY MIST/FOG IS DEVELOPING AT MANY AIRPORTS EARLY THIS MORNING,
REDUCING VSBYS TO MVFR RANGE, WITH SOME IFR. THIS SHOULD BURN OFF
IN THE NEXT FEW HOURS, AND LEAD TO VFR CONDITIONS FOR THE REST OF
THE DAY. SCATTERED SHOWERS ARE EXPECTED TO MOVE INTO SOUTHERN NEW
JERSEY AND THE DELMARVA TODAY. A FEW OF THE SHOWERS MAY DEVELOP
INTO THUNDERSTORMS. THE HIGHEST RISK FOR LIGHTNING WILL BE AT
KMIV AND KACY THIS AFTERNOON. ANY SHOWERS/THUNDERSTORMS THAT DO
AFFECT A TAF SITE COULD TEMPORARILY REDUCE VSBYS/CIGS, BUT WE HAVE
NOT INCLUDED THE LOWER CONDITIONS AT THIS TIME.

WINDS EARLY THIS MORNING ARE GENERALLY LIGHT AND VARIABLE/CALM AND
SHOULD REMAIN SO THROUGH MUCH OF THE MORNING. ONCE THE WIND PICKS UP
A DIRECTION, TAFS ACROSS THE WEST SHOULD HAVE MORE OF A WEST-
SOUTHWEST WIND, WHILE TAFS ACROSS THE EAST SHOULD HAVE MORE OF AN
EAST-SOUTHEAST WIND, AND THE CENTRAL TAF SITES SHOULD HAVE MORE OF A
SOUTH-SOUTHWEST WIND.

MORE MIST/FOG IS EXPECTED TO DEVELOP AGAIN OVERNIGHT TONIGHT INTO
FRIDAY MORNING AS WINDS SHOULD BECOME LIGHT AND VARIABLE/CALM AGAIN.

OUTLOOK...
FRIDAY...VFR CONDITIONS NORTHERN AIRPORTS/TERMINALS, POSSIBLY
BECOMING MVFR SOUTHERN AIRPORTS AND TERMINALS.

FRIDAY NIGHT AND SATURDAY...GREATEST LIKELIHOOD FOR SUB VFR
CONDITIONS, ESPECIALLY FOR AIRPORTS AND TERMINALS CLOSER TO THE
COAST AND IN DELMARVA. IMPROVEMENT AS THE DAY CONTINUES SATURDAY.

SATURDAY NIGHT THROUGH MONDAY...PRIMARILY VFR CONDITIONS EXPECTED.

&&

.MARINE...
THE COLD FRONT WILL CONTINUE TO SLOWLY SAG TO OUR SOUTH THIS
MORNING, BEFORE STALLING OUT THROUGH TONIGHT. WINDS ARE EXPECTED TO
REMAIN BELOW ADVISORY LEVELS, AND SEAS SHOULD REMAIN BELOW ADVISORY
LEVELS AS WELL AT 3-4 FEET.

OUTLOOK...
FRIDAY THROUGH SATURDAY...PENDING THE STRENGTH OF THE LOW PRESSURE
SYSTEM ON THE STALLED FRONT, SMALL CRAFT ADVISORY CONDITIONS COULD
OCCUR ON THE OCEAN WATERS. HIGHER CHANCES SOUTHERN WATERS.

SATURDAY NIGHT THROUGH MONDAY...SUB SMALL CRAFT ADVISORY CONDITIONS
EXPECTED. CONFIDENCE INCREASES SUNDAY INTO MONDAY.

&&

.TIDES/COASTAL FLOODING...
THE ONSHORE FLOW COMBINING WITH RATHER ROBUST SPRING TIDES
FOLLOWING THE FULL MOON MIGHT CAUSE MINOR TIDAL FLOODING WITH THE
EVENING HIGH TIDE CYCLES ON FRIDAY (THE MORE LIKELY ONE) AND
SATURDAY. THIS WILL DEPEND ON THE STRENGTH OF THE DEPARTING WAVES
OF LOW PRESSURE.

&&

.RIP CURRENTS...
THE COMBINATION OF AN ONSHORE FLOW AND THE FULL MOON IS EXPECTED
TO INCREASE THE STRENGTH OF RIP CURRENTS ON FRIDAY AND SATURDAY,
BEFORE CONDITIONS IMPROVE ON SUNDAY. WE THINK THAT ONE OR
BOTH DAYS COULD REACH MODERATE RISK LEVELS.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...GIGI/O'HARA
NEAR TERM...JOHNSON/ROBERTSON
SHORT TERM...ROBERTSON
LONG TERM...GIGI
AVIATION...GIGI/JOHNSON/ROBERTSON
MARINE...GIGI/ROBERTSON
TIDES/COASTAL FLOODING...
RIP CURRENTS...
Hazardous weather outlook, Jul 2, 5:13 AM EDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
513 AM EDT THU JUL 2 2015

DEZ001-MDZ008-NJZ001-007>010-012-013-015>020-027-PAZ054-055-060>062-
070-071-101>106-030900-
NEW CASTLE-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-
BERKS-LEHIGH-NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-
EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-
LOWER BUCKS-
513 AM EDT THU JUL 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ014-026-030900-
EASTERN MONMOUTH-COASTAL OCEAN-
513 AM EDT THU JUL 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS THE CHANCE FOR STRONGER RIP CURRENTS TO OCCUR ON FRIDAY
AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002-003-MDZ012-015-019-020-NJZ021>023-030900-
KENT-INLAND SUSSEX-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-CUMBERLAND-
ATLANTIC-CAPE MAY-
513 AM EDT THU JUL 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS COULD PRODUCE SOME LOCALLY HEAVY DOWNPOURS INTO
THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AS WAVES OF LOW PRESSURE MOVE SOUTHEAST OF THE REGION, THERE
IS THE CHANCE FOR HEAVY RAIN PRIMARILY FRIDAY AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ024-025-030900-
DELAWARE BEACHES-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
513 AM EDT THU JUL 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE AND
SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS COULD PRODUCE SOME LOCALLY HEAVY DOWNPOURS INTO
THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AS WAVES OF LOW PRESSURE MOVE SOUTHEAST OF THE REGION, THERE
IS THE CHANCE FOR HEAVY RAIN PRIMARILY FRIDAY AND FRIDAY NIGHT.

THERE IS ALSO THE CHANCE FOR STRONGER RIP CURRENTS TO OCCUR ON
FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-030900-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
513 AM EDT THU JUL 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 2, 5:07 AM EDT, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
507 AM EDT THU JUL 2 2015

MDZ015-019-020945-
QUEEN ANNE'S-TALBOT-QUEEN ANNE'S-TALBOT-
507 AM EDT THU JUL 2 2015

...A LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT SOUTHWESTERN
QUEEN ANNE'S...SOUTHWESTERN CAROLINE AND TALBOT COUNTIES...

AT 506 AM EDT...A LINE OF SHOWERS AND THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR DUNKIRK TO NEAR FLAG HARBOR TO TAYLORS ISLAND TO
13 MILES EAST OF CHESAPEAKE RANCH ESTATES...AND MOVING NORTHEAST AT
30 MPH.

HEAVY RAINFALL WILL OCCUR WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. UP TO HALF AN INCH OF RAIN MAY FALL WITHIN
AN HOUR. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

LAT...LON 3890 7629 3889 7628 3879 7620 3879 7619
      3891 7621 3896 7631 3884 7637 3885 7638
      3902 7632 3878 7596 3857 7602 3868 7621
      3876 7622 3871 7628 3878 7629 3876 7632
      3867 7634 3868 7634 3876 7638
TIME...MOT...LOC 0906Z 218DEG 24KT 3865 7664 3851 7648 3847 7634 3831
7617
Special weather statement, Jul 2, 5:54 AM EDT, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
554 AM EDT THU JUL 2 2015

DEZ001>004-MDZ008-012-015-019-020-021015-
KENT-DELAWARE BEACHES-NEW CASTLE-INLAND SUSSEX-CECIL-QUEEN
ANNE'S-CAROLINE-TALBOT-QUEEN ANNE'S-TALBOT-KENT-KENT-CECIL-
554 AM EDT THU JUL 2 2015

...AREA OF SHOWERS AND THUNDERSTORMS MOVING THROUGH DELMARVA
THIS MORNING...

AT 551 AM EDT...A LINE OF SHOWERS AND THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR TILGHMAN ISLAND TO NEAR OXFORD TO NEAR VIENNA...
AND MOVING NORTHEAST AT 30 MPH.

HEAVY RAINFALL IS OCCURRING WITH THE STRONGEST STORMS AND MAY CAUSE
PONDING OF WATER ON POOR DRAINAGE AREAS AND LOCALIZED FLOODING. DO
NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. PLEASE EXPECT SOME
SLOW GOING DURING THE EARLY MORNING COMMUTE BECAUSE OF VARYING ROAD
CONDITIONS.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING
CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER
INSIDE A BUILDING OR VEHICLE.

WIND GUSTS UP TO 30 MPH ARE POSSIBLE WITH THE STRONGEST STORMS.

LAT...LON 3886 7626 3886 7625 3879 7620 3879 7619
      3897 7625 3889 7629 3890 7629 3893 7631
      3893 7632 3884 7637 3885 7638 3947 7596
      3925 7540 3875 7508 3849 7570 3869 7577
      3857 7604 3874 7630 3868 7634
TIME...MOT...LOC 0951Z 226DEG 28KT 3877 7639 3867 7613 3850 7590
Special weather statement, Jul 2, 10:17 AM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1017 AM EDT THU JUL 2 2015

DEZ003-004-021515-
DELAWARE BEACHES-INLAND SUSSEX-
1017 AM EDT THU JUL 2 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SUSSEX COUNTY...

AT 1016 AM EDT...A STRONG THUNDERSTORM WAS OVER SELBYVILLE...OR 12
MILES NORTHWEST OF OCEAN CITY...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SELBYVILLE...DAGSBORO...MILLVILLE...OCEAN VIEW...FRANKFORD AND SOUTH
BETHANY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3851 7533 3859 7511 3858 7510 3859 7507
      3860 7507 3861 7506 3860 7506 3845 7505
      3845 7531
TIME...MOT...LOC 1416Z 256DEG 20KT 3847 7527
Special weather statement, Jul 2, 10:28 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1028 AM EDT THU JUL 2 2015

DEZ003-004-021515-
DELAWARE BEACHES-INLAND SUSSEX-
1028 AM EDT THU JUL 2 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SUSSEX COUNTY...

AT 1027 AM EDT...A STRONG THUNDERSTORM WAS NEAR SELBYVILLE...OR 10
MILES NORTHWEST OF OCEAN CITY...MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SELBYVILLE...MILLVILLE...OCEAN VIEW...FRANKFORD AND SOUTH BETHANY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3849 7527 3850 7527 3857 7510 3859 7506
      3858 7506 3854 7505 3845 7505 3845 7525
TIME...MOT...LOC 1427Z 255DEG 30KT 3849 7517

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 11:19 PM EDTAreal Flood AdvisoryPHIAtlantic, Burlington, Ocean116 min
Jul 1, 11:27 PM EDTSpecial Marine WarningPHI63 min
Jul 2, 10:37 AM EDTSpecial Marine WarningPHI83 min
Jul 2, 11:42 AM EDTSpecial Marine WarningPHI63 min
Jul 2, 11:57 AM EDTSpecial Marine WarningPHI33 min
Jul 1, 9:16 PM EDTSpecial Weather StatementPHITalbot44 min
Jul 1, 9:42 PM EDTSpecial Weather StatementPHITalbot33 min
Jul 1, 11:29 PM EDTSpecial Weather StatementPHITalbot61 min
Jul 1, 11:40 PM EDTAreal Flood AdvisoryPHITalbot3 hr
Jul 2, 12:28 AM EDTSpecial Weather StatementPHICaroline62 min
Jul 2, 5:07 AM EDTSpecial Weather StatementPHITalbot38 min
Jul 2, 5:54 AM EDTSpecial Weather StatementPHICaroline, Queen Anne's, Talbot21 min
Jul 2, 10:17 AM EDTSpecial Weather StatementPHISussex58 min
Jul 2, 11:24 AM EDTSpecial Weather StatementPHISussex66 min

Nearby

Special Weather Statements in Delaware, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.